It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-30-2005, 08:12 AM   #1
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: Louisiana, USA
Posts: 661
rush_rulz HB User
Birth Control and Ibprofen

Tried looking this up on an interactions website that's suppossed to tell you if you've got an interaction going on, nothing came up, but I'm wondering if anyone has had any effects from longterm *by long term I mean over 2 months* use of Ib profen and the Pill (I am on Yasmin, it's a bit diff from other pills in that it has the potential to increase potassium levels in the body and so does taking Ibprofen and other related drugs like that...) thus I am worried I could have hyperkolemia.
__________________
In a town of chimpanzees I was a Monkey....
~Beck

 
Old 03-30-2005, 02:59 PM   #2
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 539
woodfaery HB User
Re: Birth Control and Ibprofen

The best thing to do is talk to your doctor. If you have got some things going on that is worrying you go see your doctor. Also, you may not want to be taking Ibuprofen every day. Dont see the connection with the Yasmin and Ibuprofen. I do see a problem with long term Ibuprofen use.

 
Sponsors Lightbulb
   
Old 03-30-2005, 04:14 PM   #3
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: Birth Control and Ibprofen

Quote:
Originally Posted by rush_rulz
Tried looking this up on an interactions website that's suppossed to tell you if you've got an interaction going on, nothing came up, but I'm wondering if anyone has had any effects from longterm *by long term I mean over 2 months* use of Ib profen and the Pill (I am on Yasmin, it's a bit diff from other pills in that it has the potential to increase potassium levels in the body and so does taking Ibprofen and other related drugs like that...) thus I am worried I could have hyperkolemia.

While there's no chemical interaction or effects on birth control effectness, using ibuprofen with Yasmin can cause excess potassium levels. While it's unlikely that you'll have a problem, watch for any signs of weakness, listlessness, confusion, tingling of the extremities, or feelings of heaviness in the legs.

 
Old 04-07-2005, 11:12 PM   #4
Junior Member
(female)
 
Join Date: Apr 2005
Posts: 16
beachdreamin' HB User
Re: Birth Control and Ibprofen

Do you plan on continuing daily use of ibuprofen, and if so would another analgesic be an option (Tylenol/acetaminophen)? If you need ibuprofen or another NSAID like naproxen chronically, follow the advice of both the above posts...talk to your doc if you are concerned or else watch for symptoms.

 
Old 04-25-2005, 11:47 AM   #5
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: Louisiana, USA
Posts: 661
rush_rulz HB User
Re: Birth Control and Ibprofen

"While there's no chemical interaction or effects on birth control effectness, using ibuprofen with Yasmin can cause excess potassium levels. While it's unlikely that you'll have a problem, watch for any signs of weakness, listlessness, confusion, tingling of the extremities, or feelings of heaviness in the legs."
yeah, the Potassium levels is what worried me. I am also on Darvocet's now as this tooth infection is now in another tooth and since finances do not allow an immediate root canal, it looks like I will hurt every single day to the point of not being able to function right, unless i stay on pain killers. I've been on eiher pain killers or ibprofen for a month and a week now and I mean every single day....I can't take Naproxen, though I guess I could try tylenol. I thought tylenol had the same stuff as ibprofen? Also, if acetaminophen is the same stuff that's in aspirin that tends to tear my stomach up, ie I get diarea bad. The Darvocets only work for night time because I can't really take those all day, as that wouldnt' be feasible.

And, GLSheridan, I did talk to my Dr about the tingling and numbness, as I got this before after taking my yasmin bc pill--he told me he's never heard of that happening to anyone on the pill and said it is NOT from the pill and just basically said i'm nuts...so talking to him about being numb won't make a difference, although he didn't know I was taking ibprofen so much....but ironically the numbess I got was way back when before I started taking the ibprofen daily. Go figure.

I am just afraid because I can't function w/out something for pain every 4-5 hours or so, or 6 when using the darvocets and even then sometimes those don't last the time they are suppossed to...
__________________
In a town of chimpanzees I was a Monkey....
~Beck

 
Old 04-26-2005, 05:01 PM   #6
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: Birth Control and Ibprofen

Quote:
Originally Posted by rush_rulz
"While there's no chemical interaction or effects on birth control effectness, using ibuprofen with Yasmin can cause excess potassium levels. While it's unlikely that you'll have a problem, watch for any signs of weakness, listlessness, confusion, tingling of the extremities, or feelings of heaviness in the legs."
yeah, the Potassium levels is what worried me. I am also on Darvocet's now as this tooth infection is now in another tooth and since finances do not allow an immediate root canal, it looks like I will hurt every single day to the point of not being able to function right, unless i stay on pain killers. I've been on eiher pain killers or ibprofen for a month and a week now and I mean every single day....I can't take Naproxen, though I guess I could try tylenol. I thought tylenol had the same stuff as ibprofen? Also, if acetaminophen is the same stuff that's in aspirin that tends to tear my stomach up, ie I get diarea bad. The Darvocets only work for night time because I can't really take those all day, as that wouldnt' be feasible.

And, GLSheridan, I did talk to my Dr about the tingling and numbness, as I got this before after taking my yasmin bc pill--he told me he's never heard of that happening to anyone on the pill and said it is NOT from the pill and just basically said i'm nuts...so talking to him about being numb won't make a difference, although he didn't know I was taking ibprofen so much....but ironically the numbess I got was way back when before I started taking the ibprofen daily. Go figure.

I am just afraid because I can't function w/out something for pain every 4-5 hours or so, or 6 when using the darvocets and even then sometimes those don't last the time they are suppossed to...

Just to clarify:
Tylenol and ibuprofen are 2 totally different drugs, and are in 2 different drug classes. Tylenol is brand acetaminophin, whereas ibuprofen is just that- ibuprofen. Asprin is more related to Tylenol and ibuprofen, but they aren't the same, either. Darvocet contains acetaminophen, so if you can take it, you can surely take Tylenol. Darvocet is a very weak pain med, and really isn't any more effective for pain than ibuprofen at higher dosages. Drugs like ibuprofen and naproxen are known to be hard on the stomach, but Tylenol doesn't usually cause irritation.

While the tingling might not be from the pill, it's wrong for your physician to tell you that there is no way that the pill is causing it, when this can happen. I suggest you seek a second opinion.

 
Old 04-28-2005, 01:07 PM   #7
Senior Veteran
(female)
 
Join Date: May 2003
Location: Minneapolis MN USA
Posts: 1,774
Kari7171 HB User
Re: Birth Control and Ibprofen

Acetominophen is the same thing as Tylenol not Aspirin. Acetominophen/Tylenol will not rip your stomach apart. It has the least effect on the stomach. It is not an anti-inflammitory it works by going to the brain and stoping the pain signal. Ibuprofen and aspirin go directly to the pain site and lower inflammation and pain. Both Ibuprofen and Aspirin can cause stomach problems. Take them with food or milk if you have to take either. Acetominophen/Tylenol can cause damage to the liver. All pain medications can cause problems. Just try to limit the amounts you take. I was on Yasmin for many years and took ibuprofen on and off and never had a problem. I never had to take ibuprofen for as long as you have had to though. Talk to your doctor and see if you can get a pain medication that would not increase your risks for high potassium levels along with the Yasmin.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
ibprofen 800 mg and a bad stomach ache? Gioparis Open to All Other Health Topics 2 09-18-2008 05:00 AM
Problems after stopping birth control. lotus1234 Birth Control 16 11-05-2007 07:35 PM
Ibprofen and kidney function Play_Hard Kidney Disorders 4 10-23-2006 05:14 PM
Birth Control Questions Slapstick Birth Control 2 03-02-2006 09:02 AM
please HELP with birth control Has Questions Birth Control 7 08-09-2005 10:08 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:15 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!